Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

White stringy substance in eye, irritation, blurred vision, no pain. Using whitening drops regularly. Harmful?

Hi, I have been having an issue with a white stringy type substance in my eyes occasionally. I feel like they are irritated and after i rub them, a sticky film blurs my vision . I rub it to the corner of my eye, then pull it out across the lash line. It doesn t hurt. I do use whitening eye drops regularly. Is there any harm in doing this? And what is it?
Asked On : Sun, 11 Nov 2012
Answers:  1 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
Nov 2012
The white stringy ropy discharge in your eye is characteristic discharge seen in allergies or some times mucus in tear film problems commonly known as dry eyes. Prolonged use of any kind of eye drops is not recommended unless some medical cause is there. The preservatives in the drops can cause damage to the ocular surface and other contents themselves may be cause of allergy or dry eye.
Such usage is not recommended.
Consult an eye specialist
Best wishes
Answered: Mon, 19 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor